A combinatorial identity for a problem in asymptotic statistics

H. Albrecher, J.L. Teugels, K. Scheicher

Onderzoeksoutput: Bijdrage aan tijdschriftTijdschriftartikelAcademicpeer review

1 Citaat (Scopus)
402 Downloads (Pure)


Let (Xi)i=1 be a sequence of positive independent identically distributed random variables with regularly varying distribution tail of index 0 <a <1 and define Tn = X1²+X2²+···+Xn²/(X1+X2+···+ Xn)².In this note we simplify an expression for lim n¿8 E(T kn ), which was obtained by Albrecher and Teugels: Asymptotic analysis of a measure of variation. Theory Prob. Math. Stat., 74 (2006), 1-9, in terms of coefficients of a continued fraction expansion. The new formula establishes an unexpected link to an enumeration problem for rooted maps on orientable surfaces that was studied in Arquès and Béraud: Rooted maps of orientable surfaces, Riccati's equation and continued fractions.
Originele taal-2Engels
Pagina's (van-tot)64-68
Aantal pagina's5
TijdschriftApplicable Analysis and Discrete Mathematics
Nummer van het tijdschrift1
StatusGepubliceerd - 2009


Duik in de onderzoeksthema's van 'A combinatorial identity for a problem in asymptotic statistics'. Samen vormen ze een unieke vingerafdruk.

Citeer dit